Alert archive / Maine / Gale Warnings in 2011
Gale Warning 27, NWS Gray, ME
NWS Gray, ME issued this gale warning at Sep 16, 2011, 3:33 AM EDT. It took effect at Sep 16, 2011, 4:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2011, 3:33 AM EDT (07:33 UTC)
- In effect from
- Sep 16, 2011, 4:00 AM EDT
- Expired
- Sep 16, 2011, 12:13 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
026 WHUS71 KGYX 160733 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 333 AM EDT FRI SEP 16 2011 ANZ150-152-154-162300- /O.UPG.KGYX.SC.Y.0071.000000T0000Z-110916T2300Z/ /O.NEW.KGYX.GL.W.0027.110916T0800Z-110916T2300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 333 AM EDT FRI SEP 16 2011 ...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-162300- /O.CON.KGYX.SC.Y.0071.000000T0000Z-110916T2300Z/ PENOBSCOT BAY-CASCO BAY- 333 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
457 WHUS71 KGYX 161352 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 952 AM EDT FRI SEP 16 2011 ANZ150-152-154-162300- /O.CON.KGYX.GL.W.0027.000000T0000Z-110916T2300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 952 AM EDT FRI SEP 16 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-162300- /O.CON.KGYX.SC.Y.0071.000000T0000Z-110916T2300Z/ PENOBSCOT BAY-CASCO BAY- 952 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
340 WHUS71 KGYX 161613 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1213 PM EDT FRI SEP 16 2011 ANZ150-152-154-162300- /O.CAN.KGYX.GL.W.0027.000000T0000Z-110916T2300Z/ /O.EXA.KGYX.SC.Y.0071.000000T0000Z-110916T2300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1213 PM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-162300- /O.CON.KGYX.SC.Y.0071.000000T0000Z-110916T2300Z/ PENOBSCOT BAY-CASCO BAY- 1213 PM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Sep 16, 3:09 AM EDT, 24 minutes earlier.
Area forecast discussion, Sep 16, 3:09 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
309 AM EDT FRI SEP 16 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY THROUGH SATURDAY
AND WILL HOLD OVER THE AREA THROUGH MONDAY. A COLD FRONT WILL
APPROACH FROM THE WEST MONDAY NIGHT AND WILL STALL OVER THE REGION
ON TUESDAY. LOW PRESSURE WILL TRACK EAST FROM THE GREAT LAKES
ALONG THIS BOUNDARY WEDNESDAY THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TODAY/...
COLD FRONT QUICKLY PUSHING EAST THROUGH CENTRAL MAINE THIS
MORNING. ASSOCIATED PRECIP CURRENTLY DEPARTING FAR EASTERN ZONES
WITH SKIES CLEARING OVER MUCH OF THE FORECAST AREA DOWNWIND OF THE
MOUNTAINS. SHARP TEMPERATURE INVERSION HAS DECOUPLED SOME VALLEY
LOCATIONS WERE THERE WILL LIKELY BE A LITTLE FOG DURING THE EARLY
MORNING HOURS. OTHERWISE WINDS WILL BE PICKING UP AS MIXING GETS GOING
TODAY ALONG WITH GOOD CAA. TEMPERATURES ALREADY NEAR 40 IN
NORTHERN ZONES WHERE HIGHS WILL ONLY REACH UPPER 40S TO LOWER 50S.
FAIR AMOUNT OF LOW LEVEL MOISTURE AND UPSLOPE FLOW WILL KEEP SKIES
MOSTLY CLOUDY DURING THE MAJORITY OF THE DAY IN THE NORTH WITH
GRADUALLY CLEARING LATER THIS AFTERNOON AND THIS EVENING.
ELSEWHERE JUST A FEW CLOUDS WILL MIX WITH SUN WITH TEMPERATURES
TOPPING OUT IN THE MID 50S TO NEAR 60.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
PRESSURE GRADIENT WILL SLACKEN LATER THIS AFTERNOON AND TONIGHT
ALLOWING FOR GOOD RADIATIONAL COOLING. FREEZING TEMPERATURES WILL BE
LIKELY ACROSS A GOOD PORTION OF NORTHERN ZONES FOR A SIGNIFICANT
AMOUNT OF TIME OVERNIGHT SO HAVE ISSUED FREEZE WARNINGS FOR THE
MOUNTAINS. AREAS OF FROST WILL BE WIDESPREAD ACROSS SOUTHERN AND
CENTRAL ZONES EXCEPT FOR COASTAL AREAS. COULD SEE SOME PATCHY
LIGHT FROST IN COLDER LOW SPOTS ALONG THE COAST BUT MOST AREAS
SHOULD ONLY DROP TO AROUND 40.
SATURDAY LOOKING SUNNY BUT COOL FOR THIS TIME OF YEAR AS HIGH
PRESSURE CRESTS OVER THE REGION. LOOKING FOR HIGH TEMPERATURES IN
THE MID 50S TO LOWER 60S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THIS WEEKEND NORTHERN NEW ENGLAND WILL BE IN BETWEEN TWO WEATHER
FEATURES. A TROUGH AT 500 MB WILL TRACK THROUGH SOUTHERN NEW
ENGLAND... AND GENERATE A SIGNIFICANT SURFACE LOW IN THE NORTH
ATLANTIC. MEANWHILE...RIDGING AT ALL LEVELS WILL PERSIST OVER THE
EASTERN GREAT LAKES AND QUEBEC. THE SUBSIDENCE BETWEEN THE TWO
FEATURES WILL KEEP SURFACE HIGH PRESSURE OVER NORTHERN NEW ENGLAND
WITH MOSTLY CLEAR SKIES AND COOL... BUT MODERATING...
TEMPERATURES. SATURDAY NIGHT COULD BE JUST AS COLD OR EVEN COLDER
THAN TONIGHT ESPECIALLY ACROSS WESTERN MAINE AS HIGH PRESSURE IS
CENTERED OVER THIS AREA.
BY MONDAY... A LONG WAVE TROUGH WILL BE TRACKING THROUGH THE GREAT
LAKES AND BEGIN TO BREAK DOWN THE UPPER RIDGE. A SURFACE FRONT
WILL MOVE EASTWARD WITH IT... AND INTO OUR AREA ON TUESDAY BEFORE
STALLING. WITH THE FRONT IN THE AREA... SHOWERS WILL BE POSSIBLE
ESPECIALLY IN THE AFTERNOON.
STRONGER LOW PRESSURE DEVELOPS OVER THE GREAT LAKES ON WEDNESDAY
AND BEGINS TRACKING EASTWARD ALONG THE STALLED FRONTAL BOUNDARY.
EXPECT UNSETTLED WEATHER WITH A CHANCE OF SHOWERS AS THE FRONT
PUSHES BACK NORTHWARD AS A WARM FRONT... AND LIFT AHEAD OF THE
TROUGH IS ABLE TO BRING CLOUDS AND PRECIPITATION BACK TO NEW
ENGLAND. EXPECT THE CHANCE OF RAIN TO CONTINUE UNTIL THE LOW AND
ASSOCIATED COLD FRONT MOVE BY LATE IN THE WEEK.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
SHORT TERM...VFR CONDITIONS EXPECTED. NORTHWEST WINDS GUST ABOVE
20 KT THIS AFTERNOON BUT DIE DOWN EARLY THIS EVENING.
LONG TERM...EXPECT MAINLY VFR CONDITIONS THROUGH TUESDAY. DRY AIR
SHOULD KEEP NOCTURNAL FOG THREAT AT A MINIMUM AND HIGH PRESSURE
WILL KEEP CONDITIONS DRY.
&&
.MARINE...
SHORT TERM...HAVE UPGRADED SCA'S TO GALES FOR THE OUTER WATERS
WHERE GUSTS OF 35 TO 40 KT ALREADY BEING REPORTED. CONTINUING
SCA'S FOR THE BAYS.
LONG TERM...HIGH PRESSURE SHOULD KEEP CONDITIONS QUIET OVER THE
WATERS. LOW PRESSURE MOVES NORTHWARD THROUGH THE WESTERN NORTH
ATLANTIC EARLY NEXT WEEK. THIS COULD SEND SOME SWELLS INTO THE
GULF OF MAINE BY TUESDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM 1 AM TO 8 AM EDT SATURDAY FOR MEZ012>014-
018>022.
FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM EDT SATURDAY
FOR MEZ007>009.
NH...FROST ADVISORY FROM 1 AM TO 8 AM EDT SATURDAY FOR NHZ005>010-
013.
FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM EDT SATURDAY
FOR NHZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ151-
153.
GALE WARNING UNTIL 7 PM EDT THIS EVENING FOR ANZ150-152-154.
&&
SINSABAUGH/KIMBLEHazardous weather outlook, Sep 16, 3:10 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 310 AM EDT FRI SEP 16 2011 MEZ007>009-NHZ001>004-170715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- 310 AM EDT FRI SEP 16 2011 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-018>022-NHZ005>010-013-170715- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 310 AM EDT FRI SEP 16 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023>028-NHZ014-170715- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 310 AM EDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ151-153-170715- PENOBSCOT BAY-CASCO BAY- 310 AM EDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-154-170715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 310 AM EDT FRI SEP 16 2011 ...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:06 AM EDT | Frost Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more | 29 hr |
| Sep 16, 3:06 AM EDT | Freeze Warning | GYX | Franklin, Oxford, Somerset | 29 hr |
| Sep 16, 7:23 PM EDT | Small Craft Advisory | GYX | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.